My husband is diagnosed with Bipolar Disorder II. He is currently taking 5mg of Abilify and 7mg of Zyprexa. Should he be taking both of these medications? I thought they were basically the same medication. I'm afraid he is being overmedicated. He is also on 900mg of Lithium and 200mg of Lamictal. He is having trouble getting up in the morning. He has been having an episode for the past 4 months. Thank you.
Hi, just read your post and found it interresting. My thoughts after reading it are first, why is taking antipsychotic medication for mood disorder? The Lithium makes sense as does the Lamictal. A Lithium level can be drawn to see if he is on the accurate dose and it is becoming common practice to use anticonvulsants for mood stablization as well. (Depakote, Lamictal, & Carbamezapine are some that I am familiar with them using.) If your husband does have thought disorder that would explain the Abilify and Zyprexa I guess. I agree with Dr. Gould, if he is having difficulty functioning then definitely consult with his psychiatrist and try to adjust his medications. Whatever he does, do not encourage him to stop any of his meds cold turkey on his own or it will most likely guarantee him a stay at your nearest Psych Unit. Also, just a personal observation I have made about the patients I care for, Abilify is great out of the gate but then often finds patients crashing harder than they did before the Abilify was started. ( I do not like this medication! However the Psychiatrist I work with says it is not a good monotherapy drug, but is very good when used in combination with another psych med.) I wish both you and your husband good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.